Log in
Mental Health Support
21,843 members13,135 posts

Amphetamine addiction

Hi I have been addicted to the above drug since the loss of my husband 5 years ago! Not for a buzz just to get me out of bed ! It’s been along 5 years since I have had my own home and felt safe enough to stop! I have stopped that was the easy bit but now I can’t get out of bed motivate myself or experience any sort of peace . I live alone and have isolated myself from the bad people and influences in my life. I have reconnected with my family but they live miles away! Can anyone advise me how to get out this black hole. When on drugs I was content with being alone with my dog but now I need a kick up the arse just to clean my teeth ! Please help as fading fast xxx

20 Replies
oldestnewest

Hi Jinkerbell,

I'm sorry you are going through a difficult time at the moment. People deal with bereavement in different ways, and turning to amphetamines in the long run hasn't been helpful. Most drugs and medicines have side effects, but the types of recreational drugs are addictive, and can make mental health symptoms worse. Sudden withdrawal of any strong drug including legally prescribed medications such as antipsychotics, anti depressants etc, can have a rebound negative effects if not withdrawn slowly and under medical guidance.

It is not clear from you profile if you live in the UK or not, but in the first instance I suggest you speak to your GP/local doctor and fully brief them on your situation, and what drugs you have been taking. There are a range of therapies available to help you to start to come to terms with the loss of your husband, but also, to address unhelpful thoughts and behaviours associated with your MH problems and tendency to addiction.

Here is a link to a UK MH charity Mind, which has some useful information about amphetamines, side effects, where to get help, what to consider etc. You will see that though short term effects e.g. increased energy, alertness, attention, the withdrawal effects included anxiety, depression, tiredeness, irritability : mind.org.uk/information-sup...

Hope this helps and gives you some pointer on what help to ask your medical professionals where ever you reside in the world.

Best wishes,

MAS Nurse and Moderator

Reply

Hi when you feel a bit better you need to get yourself out and about again, so have a look on google for any local groups. The Meet Up group is national and they go out places like a nice pub, to the theatre etc.

I don't know your age but how about local 50's 60's groups? I go to one and play cards once a week. They also have art groups, games groups, writing groups etc.

There is also U3A (University of the third age) and as far as I know there aren't any age limits though I would guess most are older. They are national too.

Before you know it you will be gadding everywhere and will long for some free time at home :) x

Reply

Thank you I am ready to meet new people and make friends xxx

Reply

So get going! What is stopping you? :D xx

Reply

Your right get my arse back in the driving seat xxx

1 like
Reply

Soon you will be so busy with fun activities and knee deep in new friends you will struggle to find time to take the dog out! :) x

1 like
Reply

You will need to withdraw from your medication over time, it seems like you are relying on the drug. I do not know if this medication was prescribed or bought outside. Whatever the problem of supply you need to discuss coming of these drugs over time, your GP will help you move on over a period of time that can be longer or shorter depending on the person. Time, dose etc

Make your GP Appointment

BOB

1 like
Reply

When you say you became addicted to Amphetamine, did you abuse it? Or do you feel you are addicted because it worked?

Reply

It worked for a while I suppose but I thought I couldn’t cope without it so both I guess

Reply

I am just not sure which if any is the correct definition of addiction. I assumed it was when a person took a medicine over the daily allowed dose, thus abusing the medication because of addiction. I am not sure if you fall in that category. You seem to be really struggling, did you talk to your doctor about this? I am just trying to figure out what is considered an addiction. I don't think you want to suffer unduly, and I just keep going back to one question, did you take over the allotted dose? If not, I don't think it is an addiction, but a necessity. The only other option I could suggest is to see an endocrinologist, and see if something is wrong with your body producing a certain chemical or hormone that could be corrected.

Reply

I was addicted it was what I would say self help but it was a numbness and ignorant way to deal with reality xxx

Reply

Well done on quitting! That’s absolutely amazing!! Seriously, well done. You are right though, quitting or making the decision to stop is only a part of quitting. Using a substance for such a long time sadly means there will be a recovery period before you can feel ‘normal’ and get some motivation back, but everyday you withdraw is a day you won’t have to repeat. Stay head strong and you will get there.

It makes sense to me that after abusing speed you feel massively unmotivated, definitely don’t go it alone. It’s great to reach out here but you need more than a few people typing to you, get to the drs, don’t feel any shame or guilt, be honest, there’s nothing you will tell the dr that will shock them. Maybe try addaction? I’ve heard great things about the support they offer.

Unsure how you’ve quit? Cold turkey or reduction? But take good care of yourself. Be gentle to your thoughts and be very, very patient with your body and motivation levels. This is the hard bit. I’d say seek some support but recognise this will take time but totally worth every second.

Nice one for removing the poison and poisonous people from your life. Things will get better. Sometimes things get worse before they get better, just don’t give in. No feeling lasts forever.

All the best to you :)

Reply

Thankyou soo much , the praise in it self as made me feel stronger more like an achiever rather then a loser . Xxx

1 like
Reply

awww :) stay strong! Xxxx

Reply

Thank you any kindness helps xxx

Reply

hi drugs will strip you of everything you have friends family money possibly your home and life.go to your doctor and tell them of your addictions they should direct you to help like addiction counselling.i know you say you have stopped but it must be on your mind again in relapsing.i took this regular sometime ago and seen how it destroyed decent people.if your not working why don't you take up volunteering really would make you see things differently and make new friends.take up a new hobbie like keeping fit or get back into something you liked previously.i am sorry of your loss healthunlocked has a page called bereavement care and share its a very understanding and supportive community and may help along with other sites you access.take care.

Reply

I am on it today up out and ready to live xxx

Reply

Hi. I feel your pain. I abused AMPHETAMINE for 7 long years. Like yourself I found stopping easy. I justcouldnt stay stopped. I lost my home. My car. My licence. My business the lot

My soul was defeated! Thankfully 30th JULY 2017 I quit for good ! I felt just how your describing many many times and that was usually my reason for relapse. However PLEASE take my word that it does get easier! One day at a time your strength will return. Along with your energy! Get some vitamin b!. Drink plenty water. Sleep sleep sleep whenever you can

Be patient with yourself. I swear to you every day will be a holiday when this passes. X

Reply

Wow that as deffinately spurred me on ! Don’t feel so alone now xxx

Reply

Wish I could talk in person to someone like you 😞 xxx

Reply

You may also like...